Alert archive / Wisconsin / Special Weather Statements in 2009
Special Weather Statement, NWS Twin Cities, MN
NWS Twin Cities, MN issued this special weather statement at Aug 3, 2009, 11:16 PM CDT for Polk County, Wisconsin. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 3, 2009, 11:16 PM CDT (04:16 UTC)
- Expired
- Aug 3, 2009, 11:45 PM CDT
- In force
- 29 min
- Issued by
- NWS Twin Cities, MN
County Polk County, WI
The radar
The Minneapolis radar (KMPX), 89 km from the middle of the area, began a volume at 04:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 4.3 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1977 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 71 m²/s²
- 0-3 km storm-relative helicity
- 85 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WWUS83 KMPX 040416
SPSMPX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1116 PM CDT MON AUG 3 2009
WIZ014-023-040445-
POLK-ST. CROIX-
1116 PM CDT MON AUG 3 2009
...THUNDERSTORMS MOVING INTO SOUTHWEST POLK AND NORTHERN ST. CROIX
COUNTIES THROUGH 1145 PM CDT...
AT 1111 PM CDT...WEATHER SERVICE RADAR WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM SHAFER TO 3 MILES WEST OF
SCANDIA. THESE STORMS WERE MOVING EAST SOUTHEAST AT 40 MPH.
ONE HALF INCH DIAMETER HAIL AND WINDS UP TO 50 MPH ARE EXPECTED WITH
THESE STORMS.
* LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
ST CROIX FALLS.
OSCEOLA.
STAR PRAIRIE.
NEW RICHMOND.
DRESSER.
AMERY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO THE
STORM TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER IMMEDIATELY.
&&
LAT...LON 4532 9232 4507 9251 4518 9276 4523 9275
4525 9276 4530 9275 4533 9269 4535 9269
4540 9264 4544 9264
TIME...MOT...LOC 0415Z 289DEG 6KT 4542 9273 4527 9285
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at Aug 3, 6:30 PM CDT, 4 hours 46 minutes earlier.
Area forecast discussion, Aug 3, 6:30 PM CDT, 4 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 630 PM CDT MON AUG 3 2009 .UPDATED FOR AVIATION DISCUSSION BELOW... .DISCUSSION... NOT TOO MANY CHANGES IN THE FORECAST PACKAGE AS CONCERNS WITH LOW CHANCE RAINFALL REMAINS THE PRIMARILY PROBLEM. ALTHOUGH A COLD FRONT WILL MOVE THROUGH THE REGION TONIGHT...WEAK SURFACE CONVERGENCE AND THE LACK OF INSTABILITY WILL LEAD TO LOW PERCENTAGE AS CURRENT FORECAST STATES. THE SHORT WAVE THAT WILL ENHANCE SOME LIFT LATE TODAY...AND INTO TONIGHT WAS MOVING INTO THE FAR WESTERN DAKOTAS...WHICH IS PROGGED TO MOVE INTO THE FAR WESTERN CWA BY MID/LATE EVENING. HOWEVER...INSTABILITY WILL BE LIMITED AND MAINLY DURING THE EVENING TIME FRAME...SO LATER SHIFTS MAY NEED TO ADJUST TIMING AND OVERALL COVERAGE. AS WITH PREVIOUS FORECAST DISCUSSIONS...THE OVERALL WEATHER PATTERN WILL CHANGE BY THE END OF THE WEEK AS THE PERSISTENT RIDGE ACROSS THE DESERT SW...SLOWLY BUILDS ACROSS THE CENTRAL PLAINS. THIS WILL LEAD TO MORE WESTERLY FLOW BY MID/LATE WEEK...THEN SOUTHWEST FLOW BY THE WEEKEND. THE MAIN FORECAST PROBLEMS/CONCERNS WILL BE THE ONSET OF THIS RIDGE AND HOW WILL THE SURFACE FEATURES BE REFLECTIVE IN RELATION TO TIMING OF THE WARM FRONTAL BOUNDARY AND DIURNALLY DRIVEN CONVECTION. BEST CHANCES FOR WIDESPREAD CONVECTION WILL BE FRIDAY/SATURDAY AS THE LEADING EDGE OF THE CAPPING INVERSION SPREADS NORTHEAST ACROSS THE FORECAST AREA. AFTER THE FLOW BECOMES MORE SOUTHWESTERLY (AS CURRENTLY PROGGED BY MID/LONG RANGE MODELS) SURFACE FEATURES WILL LIKELY BEGIN TO STALL SOMEWHERE ACROSS THE UPPER MIDWEST AS THE UPPER FLOW BECOMES PARALLEL TO THE SURFACE FRONTAL BOUNDARY. LOTS OF UNCERTAINTIES BECOME APPARENT AS THIS DEVELOPS AND HOW SETTLE SHORT WAVES INTERACT WITH THE LARGE SCALE FLOW. ONE ITEM THAT SEEMS APPARENT IS THAT THE INCREASING CAPPING INVERSION WILL LIKELY PLACE THE HIGHEST CHANCES OF RAINFALL DURING THE EVENING/OVERNIGHT PERIOD...AND LESS DURING THE HEAT OF THE DAY. TEMPERATURES WILL ALSO PLAY HAVOC IN THE EXTENDED PERIOD AS IF MCSS DEVELOP ALONG THE WEAKNESS OF THE CAP...AND SPREAD EAST/SOUTHEASTWARD WITH THE MEAN 85/25H FLOW. CURRENTLY I AM LEANING TOWARD SLIGHTLY WARMER THAN NORMAL TEMPERATURES OR AT LEAST HIGHER THAN GUIDANCE VALUES AS THICKNESS VALUES INCREASE SUBSTANTIALLY. IF ANY SUNSHINE DEVELOPS IN THE WEEKEND/EARLY NEXT WEEK...TEMPERATURES WILL LIKELY SOAR INTO THE 90S. IN ANOTHER NOTE...BOTH THE ECMWF/GFS T-5 DAY MEAN HEIGHTS AT ALL LEVELS INDICATED THAT NEXT WEEK LOOKS EVEN WARMER THAN THE THIS WEEKEND AS THE RIDGE REMAINS IN TACK ACROSS THE MID SECTION OF THE NATION. ..JLT.. && .AVIATION.../00Z TAF ISSUANCE/ LINE OF WEAK CONVECTION FIRED ALONG SFC FNTL BNDRY LATE THIS AFTERNOON ACROSS NW MN. MODELS TREND THIS SOUTH INTO CENTRAL FA 04Z-07Z PERIOD. NAROW INSTABILITY AXIS ASSOCIATED WITH FEATURE. EXPECT CONVECTION TO WANE TOWARD SUNSET...PERHAPS AFFECTING KAXN/KSTC/KRWF TAF SITES. WILL MENTION CB AT KSTC/KRWF WITH TEMPO -TSRA AT KAXN EARLY EVENING. BANDED AC TO DROP SOUTH BEHIND SYSTEM AS WELL AS ANOTHER WAVE DROPS SOUTH OVER THE AREA. THIS COULD CONTINUE -SHRA THREAT...BUT DONT BELIEVE IT WILL BE WIDESPREAD ENOUGH TO MENTION IN EASTERN TAF SITES. OTHERWISE...SFC WINDS WILL BECOME N-NW WITH FROPA AND THEN BECOME NW AGAIN DURING TUE MORNING AS SFC HIGH DROPS SOUTHEAST ACROSS THE DAKOTAS AND WESTERN MN. SOME INDICATION OF MORE MID/HIGH LEVEL CLOUDS DROPPING INTO THE WESTERN DURING THE AFTERNOON...ASSOCIATED WITH ANOTHER WEAK SHORT WAVE. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. && JLT/DWE
Hazardous weather outlook, Aug 3, 11:27 AM CDT, 11 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1127 AM CDT MON AUG 3 2009 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 041630- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 1127 AM CDT MON AUG 3 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN MINNESOTA...AND WEST CENTRAL WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORM CHANCES WILL INCREASE FROM NORTH TO SOUTH FROM LATE THIS AFTERNOON AND INTO TONIGHT ACROSS PORTIONS OF CENTRAL AND SOUTHERN MINNESOTA...AND WEST CENTRAL WISCONSIN AS A COOL FRONT AND UPPER LEVEL TROUGH MOVE ACROSS THE AREA. ANY STORMS THAT DEVELOP ARE EXPECTED TO REMAIN BELOW SEVERE LEVELS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SCATTERED THUNDERSTORMS WILL BE POSSIBLE ACROSS WESTERN MINNESOTA LATE WEDNESDAY...AND INTO THURSDAY...WITH ADDITIONAL THUNDERSTORMS POSSIBLE ACROSS THE REGION OVER THE WEEKEND AND EARLY NEXT WEEK. MOST OF THE CONVECTION WILL BE IN THE EVENING AND OVERNIGHT PERIOD...WITH ONLY ISOLATED THUNDERSTORMS DURING THE DAYLIGHT HOURS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED. JLT
In the hours before
Local storm report, Aug 3, 7:44 PM CDT, 3 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
744 PM CDT MON AUG 03 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM TSTM WND GST MORRIS 45.59N 95.91W
08/03/2009 M60.00 MPH STEVENS MN AWOS
&&
JPRLocal storm report, Aug 3, 8:13 PM CDT, 3 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
813 PM CDT MON AUG 03 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 PM HAIL MORRIS 45.59N 95.91W
08/03/2009 E0.75 INCH STEVENS MN LAW ENFORCEMENT
&&
JPRSpecial weather statement, Aug 3, 10:34 PM CDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1034 PM CDT MON AUG 3 2009
MNZ052-053-040415-
CHISAGO-ISANTI-
1034 PM CDT MON AUG 3 2009
...THUNDERSTORMS MOVING THROUGH ISANTI AND CHISAGO COUNTIES THROUGH
1115 PM CDT...
AT 1033 PM CDT...WEATHER SERVICE RADAR WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM BRAHAM TO 8 MILES SOUTHEAST
OF PRINCETON. THESE STORMS WERE MOVING EAST SOUTHEAST AT 40 MPH.
ONE HALF INCH DIAMETER HAIL AND WINDS UP TO 50 MPH ARE EXPECTED WITH
THESE STORMS.
* LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
BRAHAM.
GRANDY.
BODUM.
ATHENS.
NORTH BRANCH.
WYOMING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A
WARNING IS ISSUED.
&&
LAT...LON 4573 9284 4559 9288 4556 9285 4556 9275
4554 9272 4544 9264 4540 9264 4530 9274
4530 9301 4541 9302 4541 9343 4544 9352
4558 9352 4574 9331 4574 9288
TIME...MOT...LOC 0334Z 289DEG 38KT 4573 9313 4551 9343Special weather statement, Aug 3, 10:54 PM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1054 PM CDT MON AUG 3 2009
MNZ055-040445-
SWIFT-
1054 PM CDT MON AUG 3 2009
...THUNDERSTORMS MOVING OVER WESTERN SWIFT COUNTY THROUGH 1145 PM
CDT...
AT 1053 PM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG
THUNDERSTORM 4 MILES SOUTH OF ARTICHOKE. THIS STORM WAS MOVING EAST
AT 35 MPH.
HAIL UP TO NICKEL SIZE AND WINDS UP TO 50 MPH ARE EXPECTED WITH THIS
STORM.
* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
DANVERS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A
WARNING IS ISSUED.
&&
LAT...LON 4539 9568 4522 9573 4528 9613 4539 9614
4539 9613
TIME...MOT...LOC 0354Z 277DEG 29KT 4534 9611Local storm report, Aug 3, 11:13 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1113 PM CDT MON AUG 03 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0945 PM TSTM WND DMG 2 NW MORRILL 45.85N 93.99W
08/03/2009 MORRISON MN TRAINED SPOTTER
ABOUT A DOZEN TREES DOWN
&&
JPRSpecial weather statement, Aug 3, 11:16 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1116 PM CDT MON AUG 3 2009
WIZ014-023-040445-
POLK-ST. CROIX-
1116 PM CDT MON AUG 3 2009
...THUNDERSTORMS MOVING INTO SOUTHWEST POLK AND NORTHERN ST. CROIX
COUNTIES THROUGH 1145 PM CDT...
AT 1111 PM CDT...WEATHER SERVICE RADAR WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM SHAFER TO 3 MILES WEST OF
SCANDIA. THESE STORMS WERE MOVING EAST SOUTHEAST AT 40 MPH.
ONE HALF INCH DIAMETER HAIL AND WINDS UP TO 50 MPH ARE EXPECTED WITH
THESE STORMS.
* LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
ST CROIX FALLS.
OSCEOLA.
STAR PRAIRIE.
NEW RICHMOND.
DRESSER.
AMERY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO THE
STORM TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER IMMEDIATELY.
&&
LAT...LON 4532 9232 4507 9251 4518 9276 4523 9275
4525 9276 4530 9275 4533 9269 4535 9269
4540 9264 4544 9264
TIME...MOT...LOC 0415Z 289DEG 6KT 4542 9273 4527 9285The office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 10:34 PM CDT | Special Weather Statement | MPX | Chisago, Isanti | 41 min |
| Aug 3, 10:47 PM CDT | Severe Thunderstorm Warning | MPX | Anoka, Chisago, Isanti, Washington | 43 min |
| Aug 3, 10:54 PM CDT | Special Weather Statement | MPX | Swift | 51 min |
Nearby
Special Weather Statements in Wisconsin, 2009Every special weather statement in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.